MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal aortic extension, two excluder (non-endologix) iliac limbs that were implanted bilaterally, and the left internal iliac artery (iia) was occluded with coils for treatment of a common iliac artery aneurysm (ciaa).It was noted that the right (iia) had been occluded prior to the endovascular aortic repair (evar).This initial procedure is outside the indications of use (off-label) due to the treatment of an ciaa and the use of adjunctive devices not compatible with afx system per the ifu.Approximately three and a half (3.5) years post initial procedure, the patient was found to have an indeterminate type endoleak and right ciaa enlargement measuring approximately 40mm.The patient is currently being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak and aneurysm (iliac) enlargement is unconfirmed due to lack of medical information surrounding the reported event.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Unable to identify the contribution factors due to lack of medical information.During the investigation, endologix found reasonable evidence to suggest the device was used off-label; however, this is an off label case - concomitant use with products outside the ifu, off label - iliac anatomy.The final patient status was reported as currently being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19488971
Report Number3011063223-2024-00079
Device Sequence Number7024443
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)221204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model NumberBEA28-80/I20-40
Device Lot Number2313761003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2280415009; COILS (NON-ENDOLOGIX); GORE EXCLUDER ILIAC LIMB (NON-ENDOLOGIX); GORE EXCLUDER ILIAC LIMB (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Other;
Patient SexMale